Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 9, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at May 16, 2015, 10:20 PM CDT for Shackelford County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2015, 10:20 PM CDT (03:20 UTC)
- Expired
- May 17, 2015, 1:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Shackelford County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2428 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1267 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 19.4
The text
As transmitted, in the capitals the NWS used until 2016.
332 WGUS54 KSJT 170320 FFWSJT TXC417-170630- /O.NEW.KSJT.FF.W.0009.150517T0320Z-150517T0630Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1020 PM CDT SAT MAY 16 2015 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN SHACKELFORD COUNTY IN WEST CENTRAL TEXAS... * UNTIL 130 AM CDT * AT 1015 PM CDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUE ACROSS SOUTHERN SHACKELFORD COUNTY. RADAR RAINFALL ESTIMATES HAVE BEEN 2 TO 3 INCHES DURING THE PAST HOUR...MAINLY NORTH OF MORAN. * IMPACTS FROM THIS INTENSE RAINFALL WILL INCLUDE: FLOODING OF LOW LYING ROADS AND INTERSECTIONS. RAPID RISE OF AREA CREEKS AND STREAMS. WATER WILL BE HIGH AND FAST ENOUGH TO STALL VEHICLES OR WASH THEM COMPLETELY OFF THE ROAD. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...MORAN AND IBEX. THIS INCLUDES THE LOW WATER CROSSINGS AT... COUNTY ROAD 122 CROSSING INDIAN CREEK... PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA THROUGH 130 AM. && LAT...LON 3273 9910 3252 9910 3252 9957 3270 9956 $$
1 follow-up statement
540 WGUS74 KSJT 170357 FFSSJT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1057 PM CDT SAT MAY 16 2015 TXC417-170630- /O.CON.KSJT.FF.W.0009.000000T0000Z-150517T0630Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SHACKELFORD TX- 1057 PM CDT SAT MAY 16 2015 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR SOUTHERN SHACKELFORD COUNTY... AT 1054 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER SOUTHEAST SHACKELFORD COUNTY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO IBEX THIS INCLUDES THE LOW WATER CROSSINGS AT... COUNTY ROAD 122 CROSSING INDIAN CREEK... PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF AROUND 1 INCH ARE POSSIBLE IN THE WARNED AREA....ESPECIALLY SOUTHEAST SHACKELFORD COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 3273 9910 3252 9910 3252 9957 3270 9956 $$ MC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 16, 6:52 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, May 16, 6:52 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 652 PM CDT Sat May 16 2015 .AVIATION... /00Z TAFS/ Look for thunderstorms this afternoon and tonight. A line of thunderstorms will continue to move from the northwest to the southeast, during the next 12 hours. Thunderstorms within this line, some possibly severe until around midnight CDT, will move mainly from the southwest to the northeast. The Abilene terminal is under the threat of these thunderstorms for the next several hours. Then, as this line moves slowly to the southeast, other terminals will come under the threat of this line. By sunrise tomorrow morning, this line should be southeast of all terminals, except for perhaps the Junction terminal. && .PREV DISCUSSION... /ISSUED 605 PM CDT Sat May 16 2015/ UPDATE... Severe thunderstorms possible across the northern part of West Central Texas. Thunderstorms have developed across mainly the western Big Country this afternoon. After coordination with the Storm Prediction Center, we've issued Tornado Watch number 179. This watch includes all our Big Country counties along and north of Interstate 20. Plus, it includes all our counties falling along a line from Sterling City to Brownwood. This watch continues until 11 PM CDT tonight. Recent Zone update includes this watch as a headline, for those counties in this watch. PREV DISCUSSION... /ISSUED 259 PM CDT Sat May 16 2015/ DISCUSSION... Quick update to include a short discussion concerning the potential for heavy rainfall tonight... In addition to the severe weather threat, some of the thunderstorms will contain locally heavy rainfall, which could result in either minor local flooding, or localized flash flooding mainly in urban areas. However, the threat does not appear to be widespread enough to warrant a Flash Flood Watch at this time as rural areas can likely take more rainfall in an hour than we are currently forecasting for the entire event tonight. The one area of concern would be southeast of a Brownwood, to Menard, to Junction line where the heaviest rainfall and possible training of thunderstorms is expected occur tonight. The previous discussion is included below. 20 PREV DISCUSSION... /ISSUED 227 PM CDT Sat May 16 2015/ SHORT TERM... (Tonight and Tomorrow) Thunderstorms had already developed across the Texas Panhandle south towards Lubbock earlier this afternoon. Additional development is expected as upper level lift associated with a powerful low ejecting northeast out of New Mexico interacts with a surface dryline/Pacific cold front moving into our area this evening. Models continue to hold most of the convection off until after 6 PM for our area, but would not be surprised if isolated storms tried to develop before 00Z in our western counties. With very good deep layer shear of 45+kt spreads into the area and ML CAPE values of greater than 2000 J/kg along and east of the dryline, any thunderstorms that develop will have the potential to quickly strengthen to severe levels. Models are in fairly good agreement with thunderstorms initially developing across the Big Country during the evening hours. Then, during the overnight hours, we have the potential for additional development along the Pacific front, generally south of a Cross Plains, to Ballinger, to Barnhart line, as it moves southeast and interacts with a strengthening LLJ. We will keep the mention of severe thunderstorms mainly east of a Sweetwater to Brady line for the evening hours for a couple of reasons. First, there is more confidence in significant storm coverage east of that line tonight. Secondly, once storms do impact areas farther south, instability will be weaker, and thus the threat of severe weather will be somewhat diminished. For tomorrow, we can expect another warm, humid day. We will keep a chance of showers and thunderstorms generally southeast of an Abilene to Sterling City line as there may be lingering activity early in the morning for our southeastern counties. And models do show the possibility of new development along the Pacific front/dryline as it retreats northward. However, coverage is expected to be isolated to scattered with the later activity. 20 LONG TERM... Monday into Saturday... A chance of showers and thunderstorms will continue Monday into Saturday, with southwest flow aloft bringing in several disturbances. The best chance of rain will be Monday night into Tuesday night, and Thursday night into Friday as stronger short waves pass northeast across the region. The dryline is indicated to stay west of West Central Texas during the work week, but storms developing off of it will certainly be able to move northeast into West Central Texas. Afternoon GFS SB CAPES range from 2000 to 3000 J/KG, so potential exists severe storms each day. 04 && .PRELIMINARY POINT TEMPS/POPS... Abilene 62 85 65 86 66 / 60 10 20 20 40 San Angelo 62 85 65 87 67 / 60 20 30 20 40 Junction 68 84 68 85 69 / 80 60 40 40 40 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && Huber
Hazardous weather outlook, May 16, 2:36 PM CDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 236 PM CDT SAT MAY 16 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-171945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 236 PM CDT SAT MAY 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING ACROSS MOST OF WEST CENTRAL TEXAS AS AN UPPER LEVEL DISTURBANCE AND DRYLINE APPROACH THE AREA. WITH STRONG INSTABILITY OVER THE AREA...SOME STORMS ARE EXPECTED TO BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. HOWEVER...A TORNADO OR TWO IS POSSIBLE MAINLY NORTH OF INTERSTATE 20 WHERE THE SEVERE WEATHER THREAT WILL BE GREATEST. STORMS ARE EXPECTED TO CONTINUE INTO THE NIGHTTIME HOURS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE THAT MAY RESULT IN LOCALIZED FLASH FLOODING...ESPECIALLY ALONG AND SOUTHEAST OF A BROWNWOOD...TO BRADY...TO JUNCTION LINE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE EACH DAY FROM SUNDAY THROUGH NEXT FRIDAY. A FEW SEVERE STORMS WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING. SPOTTER ACTIVATION MAY BE NEEDED IN A FEW AREAS SUNDAY INTO NEXT WEEK.
In the hours before
Local storm report, May 16, 9:29 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
929 PM CDT SAT MAY 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM HAIL 8 SW MERTZON 31.18N 100.91W
05/16/2015 E0.75 INCH IRION TX PUBLIC
&&
CORRECTED EVENT TIME
EVENT NUMBER SJT1500357
DOLLLocal storm report, May 16, 9:37 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
937 PM CDT SAT MAY 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 PM TSTM WND GST 8 SW MERTZON 31.18N 100.91W
05/16/2015 E60 MPH IRION TX PUBLIC
&&
EVENT NUMBER SJT1500359
DOLLSpecial weather statement, May 16, 9:41 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 941 PM CDT SAT MAY 16 2015 TXZ113-114-127-128-170315- JONES TX-SHACKELFORD TX-TAYLOR TX-CALLAHAN TX- 941 PM CDT SAT MAY 16 2015 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1015 PM CDT FOR JONES...SHACKELFORD...TAYLOR AND CALLAHAN COUNTIES... POTENTIAL STORM HAZARDS INCLUDE... GUSTY WINDS AND HAIL AT 937 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTHEAST OF LAKE FORT PHANTOM HILL...OR ABOUT 12 MILES NORTH OF ABILENE... MOVING EAST AT 20 MPH. POTENTIAL STORM IMPACTS INCLUDE... SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED... SCATTERED POWER OUTAGES LIKELY... LIGHT LOOSE OBJECTS TOPPLED... DANGEROUS DRIVING CONDITIONS... MINOR SHINGLE DAMAGE... ISOLATED SMALL DENTS TO VEHICLES... THE STRONG THUNDERSTORM WILL BE NEAR... US-283 NEAR THE CALLAHAN-SHACKELFORD COUNTY LINE AND MCCARTY LAKE BY 1015 PM CDT THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 269 AND 305. LAT...LON 3282 9935 3240 9931 3245 9992 3277 9992 TIME...MOT...LOC 0241Z 275DEG 16KT 3261 9964
Local storm report, May 16, 9:49 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
949 PM CDT SAT MAY 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM HAIL 41 WNW OZONA 30.90N 101.85W
05/16/2015 E1.75 INCH CROCKETT TX PUBLIC
&&
EVENT NUMBER SJT1500360
DOLLLocal storm report, May 16, 9:59 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
959 PM CDT SAT MAY 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM TSTM WND GST THROCKMORTON 33.18N 99.18W
05/16/2015 E60 MPH THROCKMORTON TX LAW ENFORCEMENT
&&
EVENT NUMBER SJT1500361
DOLLLocal storm report, May 16, 10:05 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1005 PM CDT SAT MAY 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 4 NW HAMBY 32.56N 99.68W
05/16/2015 M3.00 INCH JONES TX PUBLIC
SOUTH END OF LAKE FORT PHANTOM HILL
&&
EVENT NUMBER SJT1500362
JOHNSONThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:09 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 36 min |
| May 16, 7:10 PM CDT | Special Weather Statement | SJT | Upton | 50 min |
| May 16, 7:14 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 46 min |
| May 16, 7:39 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 51 min |
| May 16, 7:46 PM CDT | Special Weather Statement | SJT | Coke | 29 min |
| May 16, 8:03 PM CDT | Special Weather Statement | SJT | Throckmorton | 27 min |
| May 16, 8:08 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 67 min |
| May 16, 8:09 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 51 min |
| May 16, 8:26 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 49 min |
| May 16, 8:37 PM CDT | Special Weather Statement | SJT | Irion | 23 min |
| May 16, 8:38 PM CDT | Special Weather Statement | SJT | Jones | 37 min |
| May 16, 8:44 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Taylor | 46 min |
| May 16, 8:45 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 45 min |
| May 16, 9:09 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion, Schleicher | 66 min |
| May 16, 9:11 PM CDT | Areal Flood Advisory | SJT | Taylor | 2 hr |
| May 16, 9:15 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 45 min |
| May 16, 9:16 PM CDT | Special Weather Statement | SJT | Runnels | 29 min |
| May 16, 9:31 PM CDT | Areal Flood Advisory | SJT | Shackelford | 119 min |
| May 16, 9:32 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 43 min |
| May 16, 9:41 PM CDT | Special Weather Statement | SJT | Jones, Shackelford | 34 min |
| May 16, 9:54 PM CDT | Areal Flood Advisory | SJT | Crockett | 2 hr |
| May 16, 9:57 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 48 min |
| May 16, 10:12 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion, Schleicher | 63 min |
| May 16, 10:14 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 46 min |
| May 16, 10:26 PM CDT | Special Weather Statement | SJT | Callahan | 34 min |
| May 16, 10:55 PM CDT | Special Weather Statement | SJT | Tom Green | 35 min |
| May 16, 11:03 PM CDT | Special Weather Statement | SJT | Brown | 27 min |
| May 16, 11:13 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 47 min |
| May 16, 11:20 PM CDT | Areal Flood Advisory | SJT | Crockett | 3 hr |
| May 16, 11:29 PM CDT | Special Weather Statement | SJT | Callahan | 31 min |
| May 16, 11:36 PM CDT | Special Weather Statement | SJT | Brown | 39 min |
| May 16, 11:49 PM CDT | Flash Flood Warning | SJT | Crockett | 3 hr |
| May 16, 11:56 PM CDT | Special Weather Statement | SJT | Shackelford | 34 min |
| May 17, 12:42 AM CDT | Special Weather Statement | SJT | Sutton | 33 min |
| May 17, 1:10 AM CDT | Areal Flood Advisory | SJT | Sutton | 2 hr |
| May 17, 1:51 AM CDT | Special Weather Statement | SJT | McCulloch, Mason | 39 min |
| May 17, 2:03 AM CDT | Special Weather Statement | SJT | Kimble, Mason | 42 min |
| May 17, 2:06 AM CDT | Special Weather Statement | SJT | Brown | 39 min |
| May 17, 2:27 AM CDT | Areal Flood Advisory | SJT | Brown, Coleman | 2 hr |
| May 17, 2:30 AM CDT | Special Weather Statement | SJT | McCulloch, Mason, San Saba | 60 min |
| May 17, 2:44 AM CDT | Special Weather Statement | SJT | Brown | 46 min |
| May 17, 2:45 AM CDT | Special Weather Statement | SJT | Mason | 45 min |
| May 17, 3:28 AM CDT | Special Weather Statement | SJT | Llano | 32 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.